- Mrs Beautiful Godchoseme is 58years old female admitted to Medsurg floor due to low hemoglobin of 7.0.Doctor Miller Don’thate ordered 2units of Red Packed blood cells. First unit of PRBC completed and patient tolerated it well .But during the infusion of second unit patient developed a transfusion reaction. Doctor notified and the doctor orders Benadryl (diphenhydramine)25mg IV × 1 .What are the side effects of benadryl?.
A.Dry mouth, anticholinergic side effects,drowsiness, nausea,caution when driving a car,avoid alcoholic. B.Happiness,vomiting, headache. C.Upset stomach, anger. D.Diarrhea,frequent urination.
2.A 50years old man is admitted to Medsurg floor in the hospital for blood transfusion.(H/H 7.3/ 22.0) Few minutes after the blood transfusion has started patient complains of itching and develops hives on his abdomen, chest and upper back.What will be the “First Action” that the Nurse must take?.
A. Notify the doctor and continue the transfusion.
B.Notify the Charge nurse. C.Document that you have notified the doctor and charge nurse to cover yourself.
D.Stop the blood transfusion immediately.
Correct answer is D.You must stop the blood transfusion immediately call and notify the doctor and send the remaining blood to blood bank.Please follow your facility policy and procedures. When in doubt ask questions.